Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Finite-dimensional approximation of constrained Tikhonov-regularized solutions of ill-posed linear operator equations

Author: A. Neubauer
Journal: Math. Comp. 48 (1987), 565-583
MSC: Primary 65J10; Secondary 65R20
MathSciNet review: 878691
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we derive conditions under which the finite-dimensional constrained Tikhonov-regularized solutions $ {x_{\alpha ,{C_n}}}$ of an ill-posed linear operator equation $ Tx = y$ (i.e., $ {x_{\alpha ,{C_n}}}$ is the minimizing element of the functional $ {\left\Vert {Tx - y} \right\Vert^2} + \alpha {\left\Vert x \right\Vert^2}$, $ \alpha > 0$ in the closed convex set $ {C_n}$, which is a finite-dimensional approximation of a closed convex set C) converge to the best approximate solution of the equation in C. Moreover, we develop an estimate for the approximation error, which is optimal for certain sets C and $ {C_n}$. We present numerical results that verify the theoretical results.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65J10, 65R20

Retrieve articles in all journals with MSC: 65J10, 65R20

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society